Is Anyone On The Drug Warfarin? How Are You Coping? My Doctor Is Prescribing It To Me. I Googled It And Found Some Scary Stuff!

8

8 Answers

William Harkin Profile
William Harkin answered
Hi J_enn_a.I was put on warfarin after my heart attack, to thin my blood.I can honestly say it has never caused me a moments worry.
I don't take it now,i'm on another drug,not as powerful as warfarin,but it some times makes me a bit sick.Warfarin will do you no harm,but IF you notice any changes,go back to your doctor.
Karen F. Profile
Karen F. answered
Jenn, my mom was warfarin (coumadin) for over 30 years, after she had heart surgery and received an artificial heart valve.

It is a blood thinner, and yes, it can cause problems if you are on too high a dose.

The most important thing to do when taking this drug is to make sure that you follow the prescription exactly, and have your blood tested often to make sure it is in the proper range identified by your doctor.

If you get a serious bump to your head, have a fall, or suffer another injury, it is a good idea to get checked out at an ER for any excessive bleeding (make sure to tell them you are on warfarin and what dose you are taking). But this is just a precaution to prevent trouble before it starts.

If you have real concerns, talk to your pharmacist or doctor - they can help.

If you don't mind my asking, why have you been put on warfarin? (Just my curiousity bump - don't worry if you don't want to answer.)
thanked the writer.
jenna rowlands
jenna rowlands commented
Thanks! :)
i have been put on warfarin so help with my pulmonary hypertension, which is a lung and heart problem. If you want to know more just give me a shout.
Julie Woods Profile
Julie Woods answered
Jenn, if you're concerned, most insurances pay for a second opinion.  It may be that you MUST be on this drug.  Warfarin is a blood thinner.  It does have side effects as do all drugs, but just to re-assure yourself I'd seek a second opinion.
Ilina Profile
Ilina answered
I despise modern medicine. That is the nature of the modern medical industry, to prescribe medicines with so many side effects which make you needy for even more horrific medicine. The chemicals in the medicines are not meant for the natural body. Try Herbal medicine, such as Ayurveda (at least 5000 years old).
thanked the writer.
View all 5 Comments
Karen F.
Karen F. commented
Ayurveda? Why would you try a religion to heal you?

And what, exactly, is the life expectancy of the people who follow this path? Since Ayurvedic teachings come from India, with one the worst peri-natal mortality rates and lowest life expectancies in the world, I don't see why anyone would follow their un-scientific mumbo-jumbo.

Might as well pray to Jesus ... It's safer, and will produce exactly the same results.
Ilina
Ilina commented
To Selinde, I find it *Extremely*, and I must emphasize *extremely*, ignorant of you to call Ayurveda religious and "Mumbo Jumbo". Have you done any research on this? No, I have not seen any true records. This is herbal medicine, meaning made from real plants (such as naturopethy). I'll give you an example. The chief of an african village was dying of chest pain. All the modern medicine doctors had tried to fix him with extreme forms of medicine of every kind. None worked. Then, a simple herbal
Ilina
Ilina commented
Doctor put some dried dead ants on his chest. In a time span of 2 hours, he was cured. And this is not because of *Religious* belief, as you unknowingly stated, but because of true and scientific, natural chemicals of the ants. It is not as if Ayurveda is all leeches and ants. It is in the form of pills and other pastes, drinks, etc, using natural substances (such as turmeric). It is based on science. You needn't try to make a judgment with absolutely no knowledge and base.
walter jedyk Profile
walter jedyk answered
Not on drugs,or medications.
Becareful with prescriptions.
Annie Devore Profile
Annie Devore answered
It's A Blood Thinner.. Be Careful When You Cut Yourself.. Like Cumadin Another Blood Thinner I Take Lovastatin For High Cholesterol And It's Dropped My Cholesterol 43 Points   It's Got Side  Affects Too.. But I Went To WEB MD.com.. And Checked Them Out And Will Notify My Doc If I Have Any Side Affects.. So Far None.. It's Raised My Good Cholesterol And Lowered My Triglycerides 25  Points Too...Always Ask.. Ask.. Ask Questions About Meds  I Did. Also Have To Worry About Drug Interactions.. I Asked Doc. What Can't I Take.. When I'm Taking This?   Can't Have Grapefruit When Taking This.. I Don't Care I Dislike It..
Karen Profile
Karen answered
Every drug has a side effect unfortunately...just ask the good doctor all of YOUR questions then YOU can be sure to get the CORRECT answers. BTW, if we sit and google our life, we will be to scared to live it. Lol
dylan minnis Profile
dylan minnis answered
Evry drug hase a scary store to it but for most drugs the good out whas the bad^_^

Answer Question

Anonymous